Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 148, NWS Tallahassee, FL

August 9, 2000Bay County, Calhoun County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2000, 9:41 PM CDT for Bay County, Calhoun County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2000, 9:41 PM CDT (02:41 UTC)
Expired
Aug 9, 2000, 10:45 PM CDT
In force
64 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Bay County, FL, Calhoun County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1311 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 100242
SVRTLH
FLC005-013-100345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 PM CDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAY COUNTY IN FLORIDA
  CALHOUN COUNTY IN FLORIDA

* UNTIL 1045 PM CDT

* AT 941 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES EAST OF SAUNDERS...
  OR ABOUT 21 MILES NORTHEAST OF LYNN HAVEN...MOVING SOUTHWEST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUCH...BROAD BRANCH BY 945 PM CDT
  YOUNGSTOWN BY 950 PM CDT
  BENNETT...MASHBURN BY 955 PM CDT
  NIXON BY 1000 PM CDT
  CAIRO...MCALLASTER LANDING BY 1005 PM CDT
  PANAMA CITY BY 1020 PM CDT

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS IN EXCESS OF 60 
MPH.


GOULD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:06 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 9, 8:06 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
906 PM EDT WED AUG 9 2000

ZONE UPDATE:  BUSY EVENING WITH OVER A DOZEN SEVERE THUNDERSTORM
WARNINGS ISSUED ACROSS THE CWFA ALREADY. DAMAGE REPORTS RECEIVED
THUS FAR INCLUDE SEVERAL LARGE TREES DOWN IN SEVERAL COUNTIES IN GA
AS WELL AS DALE CO AL. SEVERE STORMS CURRENTLY TAKING AIM AT
TALLAHASSEE ALONG CONFLUENCE OF OUTFLOWS FROM CONVECTION TO THE N
AND E AS WELL AS THE SEA BREEZE FRONT. HAVE ALREADY UPDATED ZONES A
COUPLE OF TIMES TO RAISE EVENING POPS AND BASICALLY HAVE CATEGORICAL
TO LIKELY IN PLACE FOR THROUGH MIDNIGHT FOR THE DOWNWIND COUNTIES IN
THE FL BIG BEND AND E PANHANDLE.

MARINE: WILL INCLUDE SOME WORDING ABOUT WINDS/SEAS HIGHER IN TSRA.
OTHERWISE...BENIGN CONDITIONS EXPECTED ON THE WATERS AWAY FROM THE
STORMS.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:31 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon59 min
Aug 9, 8:13 PM CDTSevere Thunderstorm WarningTAEJackson47 min
Aug 9, 8:25 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla50 min
Aug 9, 8:42 PM CDTSevere Thunderstorm WarningTAELiberty48 min
Aug 9, 9:10 PM CDTSevere Thunderstorm WarningTAEFranklin, Gulf65 min
Aug 9, 9:27 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington63 min
Aug 9, 10:13 PM CDTSevere Thunderstorm WarningTAEFranklin, Gulf32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.